Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 10, 2006, 8:54 PM EDT for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 8:54 PM EDT (00:54 UTC)
- Expired
- May 10, 2006, 9:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Atkinson County, GA, Clinch County, GA, Ware County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:50 PM EDT, 4 minutes earlier.
Area forecast discussion, May 10, 8:50 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT WED MAY 10 2006
.UPDATE...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT
EDT FOR SOUTHEAST GEORGIA...BAKER...NASSAU...DUVAL COUNTIES OF
NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS. ZONE PACKAGE HAS
BEEN UPDATED TO INCLUDE NECESSARY HEADLINES AND EXPECTED CONDITIONS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
GA...NONE.
MARINE...NONE.
&&
.SHORT TERM...INSTABILITY/DEEP-LAYER SHEAR COMBINATION APPEARS
SUFFICIENT FOR A FEW STRONG/SEVERE T-STORMS LATE THIS AFTERNOON THRU
THE EVENING ACROSS NRN FL DUE TO BOUNDARIES FROM SE AL MCS AS WELL AS
SEABREEZE. THINK COVERAGE WILL DECREASE WELL AFTER SUNSET WITH LOSS
OF HEATING...SO WILL GO WITH CHANCE POPS TNGT. MILD NIGHT WITH
DEWPTS IN 65-70 RANGE. COLD FRONT FORECAST TO MOVE ACROSS THE AREA
TMRW...WILL MAINTAIN CHANCE POPS FOR SHOWERS/T-STORMS...WITH
CONTINUED POSSIBILITY OF A FEW STRONG/SEVERE STORMS. FRONT CLEARS
THE AREA LATE TOMORROW...BRINGING IN DRIER AND SLIGHTLY COOLER
AIR...NOT EXACTLY WHAT LAST WEEKENDS MEDIUM RANGE MODELS HAD WHEN
CALLING FOR 90 DEGREE TEMPS FOR THE WED/THUR TIMEFRAME.
.LONG TERM...MEDIUM RANGE MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF
UPPER LOW OVER EASTERN STATES...WITH SUGGESTION OF T-STORM POTENTIAL
LATE SAT THRU MONDAY. LOOKING FOR SLIGHTLY BELOW NORMAL TEMPS WITH
HIGHS IN 75-80 RANGE AND LOWS IN 50S AS WE GET TO SUN/MON.
&&
.MARINE...SOUTH TO SW WINDS WILL INCREASE THROUGH THURSDAY AND A
CAUTION HEADLINE WILL BE NEEDED THU/THU NIGHT FOR OFFSHORE WATERS.
WINDS WILL VEER BRIEFLY NW EARLY FRIDAY THEN SHIFT BACK TO WEST
AND SW AS HIGH PRES BUILDS ACROSS THE GULF OF MEXICO BEFORE NEXT
FRONT APPROACHES. WINDS REMAIN WEST FOLLOWING FROPA SUNDAY AND DUE
TO POSITION OF PARENT LOW OVER NE U.S.
&&
.FIRE WEATHER...DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE (FROPA)
AND RH VALUES WILL PLUMMET TO NEAR 25 PERCENT INLAND NE FL AND TO
30-35 PCNT AT THE COAST. DECIDED TO ISSUE AN ADVANCE WATCH FOR
FRIDAY.
&&
ZAPPEHazardous weather outlook, May 10, 7:55 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 755 PM EDT WED MAY 10 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110400- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 755 PM EDT WED MAY 10 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR SOUTHEAST GEORGIA...BAKER...DUVAL...NASSAU COUNTIES OF NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS.... A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. INTERESTS SHOULD REMAIN ALERT FOR DETERIORATING WEATHER CONDITIONS AND POSSIBLE WARNINGS. OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING FOR REMAINDER OF NORTHEAST FLORIDA...MAINLY ALONG AND NORTH OF INTERSTATE 10. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA THURSDAY MORNING AND NORTHEAST FLORIDA THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE STRONG OR POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
In the hours before
Special weather statement, May 10, 7:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 743 PM EDT WED MAY 10 2006 GAZ132-133-149-110045- ATKINSON-COFFEE-JEFF DAVIS- 743 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE... JEFF DAVIS...AND ATKINSON COUNTIES UNTIL 845 PM FOR STRONG THUNDERSTORM WINDS... A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN PARTS OF COFFEE...JEFF DAVIS...AND ATKINSON COUNTIES AROUND 8 PM. STRONG WINDS NEAR 50 MPH CAN BE EXPECTED ALONG THE LEADING EDGE ALONG WITH POSSIBLE DAMAGE. HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED WILL INCLUDE HAZLEHURST...DOUGLAS... PRIDGEN...AMBROSE...AND PEARSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800- 499-1594. MZ
Special weather statement, May 10, 8:23 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 823 PM EDT WED MAY 10 2006 GAZ134-150-110115- BACON-WARE- 823 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF BICKLEY TO 18 MILES NORTHWEST OF MILLWOOD TO 32 MILES WEST OF MILLWOOD...OR ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BROXTON TO 7 MILES SOUTHWEST OF DOUGLAS TO 5 MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 60 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BICKLEY...MILLWOOD... ALMA...NEW LACY...DIXIE UNION AND WARESBORO THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, May 10, 8:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 837 PM EDT WED MAY 10 2006 GAZ163-110115- CLINCH- 837 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS VALID UNTIL 915 PM EDT... AT 837 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF HOMERVILLE...OR ABOUT 10 MILES SOUTHWEST OF PEARSON...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND ARGYLE THROUGH 915 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 10, 10:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| May 10, 10:46 PM EDT | Special Marine Warning | JAX | 119 min | |
| May 10, 11:58 PM EDT | Special Marine Warning | JAX | 32 min | |
| May 11, 12:45 AM EDT | Special Marine Warning | JAX | 60 min | |
| May 11, 2:45 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| May 10, 8:01 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 44 min |
| May 10, 8:22 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 53 min |
| May 10, 8:32 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Ware | 28 min |
| May 10, 9:02 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 28 min |
| May 10, 9:26 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 49 min |
| May 10, 9:30 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 40 min |
| May 10, 9:33 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 57 min |
| May 10, 9:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.